Upper Extremity Deep Vein Thrombosis After Botulinum Toxin Injection: A Case Report
0
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Botulinum toxin (BoNT) injection is widely used to improve spasticity. However, after the treatment, the patient may experience pain, inflammation, swelling and redness at the injection site. In this case, we addressed deep vein thrombosis (DVT) after BoNT treatment of the upper limb. A male aged 37 years had spasticity and dystonia in his left upper extremity. BoNT-A 100 U was injected into the left biceps brachii and an equal amount into the brachialis to relieve spasticity. After three days, he developed redness and painful swelling in the left upper arm and the next day, through the upper extremity computed tomography venography, DVT was identified in the left cephalic vein. The thrombus resolved after the anticoagulation therapy with rivaroxaban (Xarelto). We hypothesized the role of mainly three mechanisms in the development of DVT in this case: repetitive strenuous activity, relative stasis due to reduced muscle tone, and possible direct mechanical damage to the vessel wall.
Abstract
Botulinum toxin (BoNT) injection is widely used to improve spasticity. However, after the treatment, the patient may experience pain, inflammation, swelling and redness at the injection site. In this case, we addressed deep vein thrombosis (DVT) after BoNT treatment of the upper limb. A male aged 37 years had spasticity and dystonia in his left upper extremity. BoNT-A 100 U was injected into the left biceps brachii and an equal amount into the brachialis to relieve spasticity. After three days, he developed redness and painful swelling in the left upper arm and the next day, through the upper extremity computed tomography venography, DVT was identified in the left cephalic vein. The thrombus resolved after the anticoagulation therapy with rivaroxaban (Xarelto). We hypothesized the role of mainly three mechanisms in the development of DVT in this case: repetitive strenuous activity, relative stasis due to reduced muscle tone, and possible direct mechanical damage to the vessel wall.
참고문헌 (10)
- Cote TR, "Botulinum toxin type A injections : adverse events reported to the US Food and Drug Administration in therapeutic and cosmetic cases", J Am Acad Dermatol, 53, pp.407~415 (2005)
- Mines ML, "Venous thrombosis after botulinum therapy in lower limb : a case report and literature review", Ann Phys Rehabil Med, 62, pp.457~458 (2019)
- Pisani LR, "A case of thrombosis of subcutaneous anterior chest veins(Mondor’s disease)as an unusual complication of botulinum type A injection", Blood Coagul Fibrinolysis, 26, pp.685~686 (2015)
- Kucher N, "Clinical practice : deep-vein thrombosis of the upper extremities", N Engl J Med, 364, pp.861~869 (2011)
- Illig KA, "A comprehensive review of Paget-Schroetter syndrome", J Vasc Surg, 51, pp.1538~1547 (2010)
- Zell L, "Paget-Schroetter syndrome in sports activities : case study and literature review", Angiology, 52, pp.337~342 (2001)
- Green D, "Spinal Cord Injury Risk Assessment for Thromboembolism(SPIRATE Study)", Am J Phys Med Rehabil, 82, pp.950~956 (2003)
- "The use of the WHOUMC system for standardized case causality assessment" (2013)[URL]
- Moore N, "Pharmacovigilance : the next chapter", Therapie, 74, pp.557~567 (2019)
- Fathi M, "Preventive effect of botulinum toxin A in microanastomotic thrombosis : a rabbit model", J Plast Reconstr Aesthet Surg, 63, pp.e720~4 (2010)
